Spot it early, save a life from overdose!
Drug overdose is on the rise and is slowly becoming an epidemic in many parts of the world. Despite the many rules and regulations, this problem is still spilling out of hand. It is not uncommon to see young lives being lost due to drug overdose. Knowing what to do in the event of a loved one or a stranger overdosing can help save their life!
Try the SAVE ME steps mentioned below:
Stimulate –> Airway –> Ventilate –> Evaluate –> Medication –> Evaluate
What to Do?
- Call for an ambulance.
- Administer Naloxone if available.
- Try and keep the person awake. Breathe into their mouth if they are unable to breathe by themselves.
- Keep the individual on their side if they can breathe by themselves. Since they may vomit, it is best to place them on their side to avoid inhaling or choking on the vomit.
- Stay with the person and keep them awake until help arrives. If you need to leave them unattended, always place them in the recovery position.
What not to Do!
- Avoid injecting any other medication except Naloxone.
- Do not put the person under a cold shower or ice bath as it can send them into a shock.
- Avoid making the person vomit forcefully. It increases the chances of them choking or the vomit being inhaled into the lungs.
By being alert and using the right techniques, you can prevent a mishap!